MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP,INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP,INFUSION
Model Number 8100
Medical Device Problem Codes Break (1069); Contamination (1120); Corroded (1131); Crack (1135); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was a "pump error" message followed by "error with tubing" message.Per report, "when opening the channel, the tubing was found suctioned to itself".The clinician switched the channel and opened and closed the clamp on tubing to fix the pressure problem.Flushed with short tubing without difficulty.There was patient involvement but no harm.Although requested no additional information will be provided by the customer, no devices will be returned.
 
Additional Manufacturer Narrative
A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the root cause of the reported "pump error" message was found to be due to an occluded fluid side; however, the root cause of the occluded fluid side was not found during investigation.The results of testing the suspect pump module identified both pressure sensors to be operating within specification.The suspect pump module was attached to the returned pcu and both were powered on.The pump module was selected and programmed for a ¿basic¿ infusion at the rate of 500ml/hr with a volume to be infused (vtbi) of 1000ml (infusion duration of 2 hours).The infusion was then started.No issues were noted in this instance.Light pressure was applied to the bottle and patient side pressure sensor pads.The voltage increased to a maximum of 4.9 volts for both pressure sensors.This test was made a total of ten (10) times, after each release, both pressure sensors returned to their original voltage values.The pressure sensors passed this test.During the log review of the pcu event logs the suspect pump module (s/n: (b)(6) was not found on any date registered, only the pump module (s/n: (b)(6) and the pump module (s/n: (b)(6) were observed on the reported event date.The pcu (s/n: (b)(6) was the last observed to be attached to the returned pump module) the review of the suspect pump module error logs identified an error code: 240.4150.0 (sensor broken high failure).The error log indicated that there were 704 malfunctions between 28oct2024 and 06may2025.The most recent occurred on (b)(6) 2025 at 1:38 pm.(see figure 2).On (b)(6) 2025 at 1:36 pm the unit was selected, an infusion with a rate = 134 ml/hr and a vtbi = 16 ml, the infusion was started.From 1:37 pm to 1:38 pm the device alarm for pump chamber blocked, the infusion was restarted, the device alarmed for occluded fluid side five (5) times, then the infusion was restarted, subsequently, there was a channel malfunction and the infusion was stopped.At 1:40 pm the pump module was channeled off.Per the alaris pressure sensor tip sheet, to avoid pressure sensor damage, do not apply pressure to the center of the pressure sensors.The device was in use for treatment purposes as intended per 21 cfr 820.198(d)(2).Notes to repair center: please re-torque all screws.Repair center should follow their normal processing procedures for the device, checking for any incidental issues prior to returning it to the customer.Designated complaint handling unit (dchu) will not over the costs associated with any incidental findings or components that have been physically abused.Root cause: the root cause of the reported pump error message was found to be due to an occluded fluid side; however, the root cause of the occluded fluid side was not determined during investigation.No root cause was determined during laboratory testing or through a log review.Note that imdrf annex a0404, a0401, a1801, a040502, c07, c0601, c070606, d01, d15, d02, g04067, g0301201, g02017 codes not associated with the root cause but identified as reportable malfunctions observed on the device during investigation are unrelated to the reported issue.These other failures presumptively did not cause or contribute to the reported issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP,INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key22667878
Report Number2016493-2025-101559
Device Sequence Number17063393
Product Code FRN
UDI-Device Identifier10885403211423
UDI-Public(01)10885403211423
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8100
Device Catalogue Number8100 ALARIS LVP MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2718-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015.
Patient SexUnknown